Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 28, 2021, 7:07 PM EDT for Coweta County, Fayette County, Heard County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 28, 2021, 7:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Coweta County, GA, Fayette County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WWUS82 KFFC 282307
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 28 2021
GAZ044-052>054-066-067-282330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-South Fulton GA-
707 PM EDT Sat Aug 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAYETTE, NORTHWESTERN
MERIWETHER, EASTERN HEARD, NORTHEASTERN TROUP, COWETA AND
SOUTHWESTERN FULTON COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Louise...and moving
northwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Fayetteville, Franklin, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Sharpsburg, Turin, Haralson, Woolsey
and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8498 3346 8498 3344 8494 3345 8492
3348 8489 3349 8486 3352 8485 3351 8483
3352 8482 3355 8483 3359 8481 3363 8475
3362 8474 3365 8471 3366 8466 3370 8463
3340 8439 3335 8439 3300 8492 3323 8521
TIME...MOT...LOC 2306Z 138DEG 21KT 3343 8457 3311 8490
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:06 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 28, 3:06 PM EDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Sat Aug 28 2021 .SHORT TERM /Tonight through Sunday Night/... As Hurricane Ida churns to our southwest in the Gulf, high pressure will be situated over the local forecast area helping to limit pop coverage across portions of far northern and eastern Georgia. Still, with a weak impulse traveling around the periphery of the high, have included chances for showers and thunderstorms across mainly central Georgia for this afternoon and evening. Some strong may become strong with gusty winds and heavy rain possible since we are still in a tropical airmass and have high PWATs. High temperatures this afternoon are forecast to be in the 80s and 90s across the area with lower temps in the mountains. Temperatures overnight are forecast to be in the 60s and 70s, around 5 to 10 degrees above average. For Sunday, chances for rain will remain fairly limited again as high pressure becomes more centered across the forecast area. Some chances for showers and thunderstorms do remain across mainly west central portions of the area through the afternoon and evening with high temperatures on Sunday in the 80s and 90s, around 3 to 6 degrees above average. Reaves && .LONG TERM /Monday through Saturday/... The remnants of Hurricane Ida and its inland impacts remain the dominant forecast concern through the extended. At this time forecast grids are largely dependent on NHC track forecast and NBM guidance. Monday PoPs may not be high enough to account for outer bands as Ida moves inland but for now seem reasonable hugging the western and northern CWA into Tuesday. Highest storm-total QPF continues to be 1-2 inches over the far northern CWA with isolated higher amounts to 3 inches possible in the higher elevations where orographic lift could increase precip efficiency. Extended models continue to show impacts from Ida ending Wednesday as it moves northeastward out of the region. Slightly cooler, dry high pressure should settle over the South late week into the weekend, with cooler morning low temps and lower humidity. Temperatures continue to look below climate normals through the period. 31 && .AVIATION... 18Z Update... Morning IFR/LIFR cigs/vsbys have lifted and made way for VFR cigs across the area. Have included vcsh at nearly all taf sites this afternoon with tempos for TSRA at ATL/MCN/CSG. SHRA/TSRA should clear out in the evening with patchy fog possible overnight and into the morning hours. IFR cigs will also be possible overnight before improvement to VFR is expected for Sunday afternoon. Winds should remain E/SE through the period around 5-9 kts with light winds less than 5 kts to calm winds expected overnight. //ATL Confidence...18Z Update... Medium to high on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 70 93 / 10 5 5 10 Atlanta 72 90 72 90 / 10 10 5 30 Blairsville 67 86 65 86 / 10 10 10 30 Cartersville 72 91 71 90 / 10 10 10 30 Columbus 74 91 73 90 / 20 30 20 30 Gainesville 71 90 71 90 / 5 5 5 20 Macon 72 93 72 94 / 20 10 10 20 Rome 72 92 71 91 / 10 10 5 30 Peachtree City 71 90 71 90 / 20 10 10 30 Vidalia 73 93 72 94 / 20 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....31 AVIATION...Reaves
Hazardous weather outlook, Aug 28, 11:45 AM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1145 AM EDT Sat Aug 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible mainly across central Georgia this afternoon to evening. The primary hazards with these storms will be isolated strong wind gusts, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Some isolated thunderstorms are possible in western and southern portions of the area Sunday afternoon to evening, then coverage is expected to increase for Monday, Tuesday, and Wednesday. The primary hazards with these storms will be isolated strong wind gusts, locally heavy rainfall, and frequent lightning. Hurricane Ida is expected to make landfall on the Louisiana Coast Sunday evening, then quickly weaken as it tracks to the north and northeast. At this time, the local impacts for Georgia look to primarily be heavy rain in north Georgia Tuesday through Wednesday Night. Rainfall accumulations between 1 to 2 inches are expected with locally higher amounts possible. Please stay tuned to the forecast as this is an evolving situation. Some isolated to scattered thunderstorms cannot be ruled out for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 28, 5:36 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Aug 28 2021
GAZ078>080-091-282200-
Harris GA-Taylor GA-Marion GA-Talbot GA-
536 PM EDT Sat Aug 28 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MARION,
TALBOT, WESTERN TAYLOR AND SOUTHEASTERN HARRIS COUNTIES THROUGH 600
PM EDT...
At 535 PM EDT...a strong thunderstorm was near Junction City, or 8
miles south of Talbotton...moving northwest at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Junction City, Geneva, Juniper,
Baldwinville, Charing, Baughville, Oakland, Olive Branch, Po Biddy
Crossroads, Mauk, Pleasant Hill, Howard and Marion Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8445 3266 8480 3285 8450 3252 8425
TIME...MOT...LOC 2135Z 139DEG 27KT 3256 8449
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 28, 7:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 28 2021
GAZ044-052>054-066-067-282330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-South Fulton GA-
707 PM EDT Sat Aug 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAYETTE, NORTHWESTERN
MERIWETHER, EASTERN HEARD, NORTHEASTERN TROUP, COWETA AND
SOUTHWESTERN FULTON COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Louise...and moving
northwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Fayetteville, Franklin, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Sharpsburg, Turin, Haralson, Woolsey
and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8498 3346 8498 3344 8494 3345 8492
3348 8489 3349 8486 3352 8485 3351 8483
3352 8482 3355 8483 3359 8481 3363 8475
3362 8474 3365 8471 3366 8466 3370 8463
3340 8439 3335 8439 3300 8492 3323 8521
TIME...MOT...LOC 2306Z 138DEG 21KT 3343 8457 3311 8490
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:06 PM EDT | Special Weather Statement | FFC | Paulding | 9 min |
| Aug 27, 8:18 PM EDT | Special Weather Statement | FFC | Paulding | 12 min |
| Aug 28, 5:36 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Aug 28, 7:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Aug 28, 7:51 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 9 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.